MAUDE Adverse Event Report: ZOLL MEDICAL CORPORATION E SERIES DEFIBRILLATOR

ZOLL MEDICAL CORPORATION E SERIES DEFIBRILLATOR
Model Number E SERIES
Medical Device Problem Code Incorrect Interpretation of Signal (1543)
Health Effect - Clinical Code Death (1802)
Date of Event 01/11/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Zoll medical corporation has received the product and will be providing a supplemental report when our investigation is completed.
 
Event or Problem Description
Complainant alleged that while attempting to treat a (b)(6) male patient, the device delivered a shock for a heart rhythm they believed was non-shockable.Complainant indicated that return of spontaneous circulation was established.However, the patient subsequently expired.
 
Additional Manufacturer Narrative
Zoll medical corporation evaluated the device and the reported malfunction was not replicated or confirmed.The device was put through extensive testing, including bench handling and defib functional testing without duplicating the malfunction.Review of the device logs did not find evidence to support the reported event.The customer provided a scan of a printed strip from the event.With the limited information on the printed strip it could not be determined if it was the ecg segment that the device was analyzing when the shock was advised.The provided ecg segment did not indicate there was any device malfunction.The associated multifunction cable and pads were not returned for evaluation.The device was recertified and returned to the customer.No trend is associated with reports of this type.

Brand Name
E SERIES DEFIBRILLATOR
Common Device Name
E SERIES
Manufacturer (Section D)
ZOLL MEDICAL CORPORATION
269 mill road
chelmsford MA 01824
MDR Report Key8317139
Report Number1220908-2019-00247
Device Sequence Number1304119
Product Code MKJ
UDI-Device Identifier00847946011444
UDI-Public00847946011444
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K042007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberE SERIES
Device Catalogue NumberE SERIES
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/17/2019
Supplement Date Received by Manufacturer01/17/2019
Initial Report FDA Received Date02/07/2019
Supplement Report FDA Received Date02/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age45 YR